MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 5"(13CM) 9-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 5"(13CM) 9-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 2809G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2018 and a suture was used.During surgery when the package was opened to prepare the suture, it was found that the suture was broken and scattered.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 01/22/2019.Device evaluation summary: an overwrap with a reparked needle and a suture of product code 2809, lot # lmh693 were returned for analysis.During the visual inspection of sample, the swage and attachment area were noted to be as expected.The barrel hole of the needle was examined under magnification for suture remnant and it was observed that the remnant slightly protrudes from the needle hole.Marks on edge needle that appears to be by use of a surgical instrument were observed.The suture present elongation and the end suture was cut that appears to be by use of a surgical instrument.Marks were observed on the edge of the needle.In order to avoid this kind of damage the packages insert (ifu) cautions: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.According the sample condition, the assignable cause of performance breakage suture suggest an improper handling of the sample.

Brand Name
ETHILON SUTURE 5"(13CM) 9-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7942872
Report Number2210968-2018-76312
Device Sequence Number16376307
Product Code GAR
UDI-Device Identifier10705031003958
UDI-Public10705031003958
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/31/2022
Device Catalogue Number2809G
Device Lot NumberLMH693
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date01/22/2019
Patient Sequence Number1